Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 4, NWS Nashville, TN

March 13, 201938 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 13, 2019, 3:17 PM CDT for 38 counties in Tennessee. It took effect at Mar 14, 2019, 4:19 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2019, 3:17 PM CDT (20:17 UTC)
In effect from
Mar 14, 2019, 4:19 AM CDT
Expired
Mar 14, 2019, 7:06 PM CDT
In force
15 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS74 KOHX 132017
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
317 PM CDT Wed Mar 13 2019

...Gusty South Winds Thursday Across Entire Mid State Region...
...Gusty South Winds Continuing Thursday Evening Cumberland
Plateau Region...

.As a strong surface pressure gradient develop ahead of an
approaching storm system, sustained southerly winds 15 to 25
mph with gusts to around 45 mph will be possible across all of 
Middle Tennessee. As this storm system pushes eastward on Thursday
evening across the mid state region, locations west of the 
Cumberland Plateau Region should experience decreasing wind gusts 
with wind gusts to around 45 mph continuing across the Cumberland
Plateau Region through the evening hours.

TNZ010-011-030>034-063>066-077>080-141000-
/O.NEW.KOHX.WI.Y.0004.190314T1200Z-190315T0600Z/
Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-Cannon-De Kalb-
White-Cumberland-Coffee-Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, 
Tullahoma, Manchester, McMinnville, Altamont, Coalmont, 
and Spencer
317 PM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 1 AM CDT
FRIDAY...

The National Weather Service in Nashville has issued a Wind
Advisory, which is in effect from 7 AM Thursday to 1 AM CDT
Friday. 

* TIMING...7 AM CDT Thursday to 1 AM CDT Friday.

* WINDS...Sustained south winds 15 to 25 mph with gust to around
  45 mph.

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. High profile vehicles in 
  particular may experience travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

TNZ005>009-023>029-056>062-075-093>095-141000-
/O.NEW.KOHX.WI.Y.0004.190314T1200Z-190315T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis-
Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
317 PM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY...

The National Weather Service in Nashville has issued a Wind
Advisory, which is in effect from 7 AM to 7 PM CDT Thursday. 

* TIMING...7 AM CDT Thursday to 7 PM CDT Thursday.
 
* WINDS...Sustained south winds 15 to 25 mph with gust to around
  45 mph.

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. High profile vehicles in 
  particular may experience travel difficulties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
31
3 follow-up statements
133 
WWUS74 KOHX 140735
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
235 AM CDT Thu Mar 14 2019

...Gusty South Winds Today...

.As a strong surface pressure gradient continues ahead of an 
approaching storm system, sustained southerly winds 15 to 25 mph 
with gusts to around 45 mph will be possible across all of Middle 
Tennessee. As this storm system pushes eastward on Thursday 
evening, locations west of the Cumberland Plateau Region should 
experience decreasing wind gusts with wind gusts to around 40 mph 
continuing across the Cumberland Plateau Region through the 
evening hours.

TNZ010-011-030>034-063>066-077>080-150000-
/O.CON.KOHX.WI.Y.0004.190314T1200Z-190315T0600Z/
Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-Cannon-De Kalb-
White-Cumberland-Coffee-Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, 
Tullahoma, Manchester, McMinnville, Altamont, Coalmont, 
and Spencer
235 AM CDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
CDT FRIDAY...

* TIMING...7 AM CDT Thursday to 1 AM CDT Friday.

* WINDS...Sustained south winds 15 to 25 mph with gusts to around
  45 mph. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. High profile vehicles in 
  particular may experience travel difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

TNZ005>009-023>029-056>062-075-093>095-150000-
/O.CON.KOHX.WI.Y.0004.190314T1200Z-190315T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis-
Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
235 AM CDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* TIMING...7 AM CDT Thursday to 7 PM CDT Thursday.

* WINDS...Sustained south winds 15 to 25 mph with gusts to around
  45 mph. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. High profile vehicles in 
  particular may experience travel difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
594 
WWUS74 KOHX 140919
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
419 AM CDT Thu Mar 14 2019

...Gusty South Winds Today...

.As a strong surface pressure gradient continues ahead of an
approaching storm system, sustained southerly winds 15 to 25 mph
with gusts to around 45 mph will be possible across all of Middle
Tennessee. As this storm system pushes eastward this evening, 
locations west of the Cumberland Plateau Region should experience 
decreasing wind gusts with wind gusts to around 40 mph continuing 
across the Cumberland Plateau Region through the evening hours.

TNZ010-011-030>034-063>066-077>080-150000-
/O.EXT.KOHX.WI.Y.0004.190314T0919Z-190315T0600Z/
Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-Cannon-De Kalb-
White-Cumberland-Coffee-Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, 
Tullahoma, Manchester, McMinnville, Altamont, Coalmont, 
and Spencer
419 AM CDT Thu Mar 14 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

* TIMING...4 AM CDT Thursday to 1 AM CDT Friday.

* WINDS...Sustained south winds 15 to 25 mph with gusts to 
  around 45 mph. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. High profile vehicles in 
  particular may experience travel difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

TNZ005>009-023>029-056>062-075-093>095-150000-
/O.EXT.KOHX.WI.Y.0004.190314T0919Z-190315T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis-
Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
419 AM CDT Thu Mar 14 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...4 AM CDT Thursday to 7 PM CDT Thursday.

* WINDS...Sustained south winds 15 to 25 mph with gusts to 
  around 45 mph. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. High profile vehicles in 
  particular may experience travel difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
800 
WWUS74 KOHX 150006
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
706 PM CDT Thu Mar 14 2019

...Wind Advisory Cancelled for the Cumberland Plateau, Expired
Elsewhere...

TNZ010-011-030>034-063>066-077>080-150115-
/O.CAN.KOHX.WI.Y.0004.000000T0000Z-190315T0600Z/
Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-Cannon-De Kalb-
White-Cumberland-Coffee-Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, 
Tullahoma, Manchester, McMinnville, Altamont, Coalmont, 
and Spencer
706 PM CDT Thu Mar 14 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Nashville has cancelled the Wind
Advisory. 

Wind gusts have dropped significantly but will likely still gust
between 15 and 25 mph the remainder of the evening. 

$$

TNZ005>009-023>029-056>062-075-093>095-150115-
/O.EXP.KOHX.WI.Y.0004.000000T0000Z-190315T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis-
Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
706 PM CDT Thu Mar 14 2019

...WIND ADVISORY HAS EXPIRED...

Wind gusts have dropped significantly but will likely still gust
between 15 and 25 mph the remainder of the evening. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 13, 1:13 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 13, 1:13 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
113 PM CDT Wed Mar 13 2019

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Tweaked hrly temp, dewpoint, and wind speed/direction grids. On
the whole, variable sky conditions expected thru afternoon hrs.
Address this sky variability thru usage of HRRR hourly sky
condition grids. Current temps generally in line with forecasted
afternoon high temp values. However, will continue to monitor thru
morning into afternoon hrs for any adjustments needed. Remainder

&&

.AVIATION...
18Z TAF DISCUSSION.

Winds have increased at all sites today. Expect them to stay gusty
and even strengthen slightly overnight tonight. Gusts to 30 knots
will continue to be possible. Continuing to mention low level wind
shear as winds aloft increase this evening and stay up into
Thursday. Showers will hold off until closer to 06z at CKV and
then move east to Nashville from 06z to 12z. While thunder is a
possibility before 12z, the best chances will be after 12z at CKV
and after 15z at BNA and MQY. Precip will be slow to push east,
leaving CSV dry through 18z Thursday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........11
Hazardous weather outlook, Mar 13, 12:06 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1206 PM CDT Wed Mar 13 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-141100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1206 PM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

Sustained south winds of 15 to 25 mph and gusts to around 40 mph
will be possible, especially near the I-65 corridor, through
tonight.

Rivers will continue to run high with the additional rainfall from
last weekend.

Strong to severe thunderstorms will be possible late tonight for
the western third of the mid state. Damaging winds will be the
main threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Locations generally west of the Cumberland Plateau Region are
under a slight risk for severe thunderstorms, with locations
across the Cumberland Plateau Region being under a marginal
risk for severe thunderstorms on Thursday. Damaging straight
line winds will be the main threat.

Strong sustained winds of 15 to 25 mph with gusts to around 40
mph, will remain possible through the evening hours on Thursday.

Expect rivers to flow at high levels for the next several days,
with gradual decreases. The next active weather system tonight
through Thursday night will deposit additional rainfall, and
will likely have an adverse impact on rivers and streams across
the mid state.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight and again on Thursday.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.